MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 30IN 1 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 30IN 1 S/A CT-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8425H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 11/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested; the following was obtained: were there patient consequences? if yes, please specify.No did any needle piece fell inside of the patient? if yes, was it retrieved during the same procedure? what efforts were made to retrieve it? no was there any additional tissue damage as a result of searching for the needle piece(s)?no.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(b)(6), (please refer to the attached email) director técnico.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.The sample was sent to the (b)(6) office on (b)(6) 2025.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.It was reported that suture that when the stitch passes the needle is decapitated.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, h4, d4.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 type of investigation: b21 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information: h6, d9.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to eth for evaluation.Visual inspection showed that one used suture piece was received for analysis.Product code 8425h.Inspection revealed that the mid-portion of the suture strand was split and frayed; while the opposite the end was noted to be cut likely by a surgical instrument.In addition, the needle was not returned for evaluation to confirm the event reported.Per the conditions of the returned sample, no conclusion could be reached on the cause of the reported event due to the condition of the sample.To prevent this kind of damage, care should be taken to avoid damage to the strand when handling, and to avoid the crushing or crimping action of surgical instruments such as needle holders and forceps.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
PRLNE BLU 30IN 1 S/A CT-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23569017
Report Number2210968-2025-12874
Device Sequence Number21299392
Product Code GAW
UDI-Device Identifier10705031015470
UDI-Public(01)10705031015470(17)300201(10)AW4306
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8425H
Device Lot NumberAW4306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/18/2025
12/30/2025
01/28/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date12/15/2025
01/22/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexUnknown